Tornadoes · United States · Illinois · 2010
EF0 tornado, Foster Pond, Illinois, April 30, 2010
This EF0 tornado ran 0.1 miles across Monroe County on April 30, 2010, touching down at 8:57 PM CDT and reaching 50 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- April 30, 2010
- Touchdown
- 8:57 PM CDT (01:57 UTC)
- Lifted
- 8:58 PM CDT (01:58 UTC)
- On the ground
- 1 minutes
- Path length
- 0.1 miles (0.2 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- County
- Monroe County
- Touchdown point
- 38.342, -90.242
- Lift-off point
- 38.343, -90.241
- Record number
- 1004301957-01
What the Weather Service recorded
Storms developed ahead of a strong cold front during the afternoon and evening hours. Numerous reports of severe weather were received including large hail, damaging winds and tornadoes.
A tornado briefly touched down on Deer Hill Road, about 1.5 miles southwest of the intersection of Deer Hill Road and County Road HH. A few large trees and several large tree limbs were blown down. One home in the path of this tornado sustained shingle damage.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
36 minutes of warning. NWS LSX issued a tornado warning for this county at 01:21 UTC, 36 minutes before the tornado touched down, in force until 02:00 UTC.
The county was under a tornado watch, issued at 19:40 UTC and running to 02:03 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 19:40 UTC | 02:03 UTC | Tornado Watch | LSX |
| 01:21 UTC | 02:00 UTC | Tornado Warning | LSX |
| 01:54 UTC | 02:35 UTC | Tornado Warning | LSX |
| 02:02 UTC | 02:31 UTC | Tornado Warning | LSX |
| 02:05 UTC | 03:47 UTC | Tornado Watch | LSX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 00:58 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the tornado touched down at Apr 30, 7:02 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Apr 30, 7:02 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 702 PM CDT FRI APR 30 2010 .DISCUSSION... /1229 PM CDT FRI APR 30 2010/ EARLY FORECAST DISCUSSION DUE TO SEVERE WEATHER UNORGANIZED LINEAR MCS RACING NORTHEAST ACROSS NORTHWEST MISSOURI LATE THIS MORNING...MAY CLIP OUR NORTHWEST CWA. BUT LOOKING FOR ADDITIONAL THUNDERSTORM DEVELOPMENT ALONG AND AHEAD OF THE FRONT THIS AFTERNOON AND THIS EVENING AS 50 KT LLJ CONTINUES TO PUMP MOISTURE NORTH. LOW TO MID 60 DEWPOINTS NOW ACROSS MUCH OF THE CWA WITH BREAKS IN STRATOCUMULUS DECK LEADING TO TEMPERATURES RISING INTO THE UPPER 70S AND LOWER 80S. THIS DESTABILIZATION ALONG WITH 0-6KM SHEAR VALUES AROUND 50KT SUPPORT ORGANIZED SEVERE CONVECTION ...IN PARTICULAR SUPERCELLS AND BOWING LINE SEGMENTS. MUCH OF THE CWA HAS NOW BEEN UPGRADED TO A MODERATE RISK WITH THE POTENTIAL OF A WIDESPREAD SEVERE WEATHER OUTBREAK. SHOULD SEE THUNDERSTORMS MOVE EAST OF THE AREA LATE TONIGHT AS THE FRONT SAGS SOUTHEAST. SHOULD SEE A DRY PERIOD FOR MUCH OF THE DAY ON SATURDAY IN THE WAKE OF THIS FIRST THUNDERSTORM COMPLEX. NEXT SHORTWAVE AND ATTENDANT SURFACE LOW WILL RIDE NORTHEAST ALONG THE FRONT SATURDAY NIGHT...WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS AFFECTING THE CWA. SURFACE BASED CONVECTION AND WIDESPREAD SEVERE WEATHER CHANCES WILL GREATLY HINGE ON WHERE THE SURFACE LOW TRACKS SATURDAY NIGHT. AT THIS POINT...IT APPEARS THAT A TRACK ACROSS OUR FAR SOUTHERN COUNTIES IS PREFFERED. WILL NEED TO WATCH THIS CLOSELY. FLOODING CONCERNS... THE AMOUNT OF RAINFALL THAT OCCURS TONIGHT WILL LIKELY DETERMINE THE NEED FOR A FLOOD WATCH SATURDAY NIGHT. IT IS POSSIBLE THAT THE SOUTHEASTERN PORTION OF THE CWA MAY SEE MORE THAN 2 INCHES OF RAINFALL BETWEEN THE TWO THUNDERSTORMS EVENTS. AT THIS POINT...THE HIGH FLASH FLOOD GUIDANCE VALUES FROM THE RIVER FORECAST CENTER LEANS ME TOWARD NOT ISSUING A FLOOD WATCH FOR THIS FIRST EVENT. RAIN SHOULD CLEAR THE CWA FROM WEST TO EAST ON SUNDAY. NO MAJOR CHANGES MADE TO THE EXTENDED FORECAST AS HIGH PRESSURE BUILDS SOUTH ACROSS THE AREA EARLY NEXT WEEK. NEXT CHANCE OF PRECIPITATION WILL MOST LIKELY COME THURSDAY AND FRIDAY AS BOTH THE GFS AND ECWMF ADVERTIZE ANOTHER FRONTAL BOUNDARY TO SLOWLY SINK SOUTH INTO THE MIDWEST. WOULD LIKE TO SEE A COUPLE MORE MODEL RUNS FOR CONSISTENCY BEFORE I ADD MORE RAINFALL INTO THE FORECAST. CVKING && .AVIATION... /642 PM CDT FRI APR 30 2010/ BAND OF STORMS EXTENDING FROM JUST E OF UIN TO NEAR UNO CONTINUES TO MARCH NORTHEAST AT AROUND 45 KTS. STL AREA STILL HAS A SHOT AT THE MOST ACTIVE CONVECTION AND HAVE TEMPOED STRONGER STORMS AT BOTH STL AND SUS FOR THE FIRST 2 HOURS...HOWEVER EXTRAPOLATION OF ONGOING ACTIVITY SUGGEST MOST INTENSE STORMS WILL REMAIN S/SE OF BOTH STL AND SUS SO DID NOT GO TOO LOW WITH THE CONDITIONS ASSOCIATED WITH THESE STRONGER STORMS. ONCE STORMS PASS IT APPEARS THAT SHOWERS WILL LINGER OUT OF A MID DECK FOR SEVERAL ADDITIONAL HOURS...BUT THINK THAT ANY THUNDERSTORM ACTIVITY AFTER THE PASSAGE OF THE LINE WILL BE QUITE SPOTTY. NAM MOS IS HINTING AT LOTS OF MVFR AND IFR CIGS FORMING OVERNIGHT WITH THE SUSTAINED S FLOW IN THE WAKE OF THE PRECIP BUT AHEAD OF THE SFC DRYLINE. WHILE THIS IS CERTAINLY A POSSIBILITY THE GFS...WHICH HAS BEEN THE MUCH BETTER GUIDANCE AS OF LATE...MAINLY EMPHASIZES JUST MID CLOUDS AND HAVE TRENDED FORECAST TO THIS MORE OPTIMISTIC SOLUTION. SPECIFICS FOR KSTL...PRIMARY CONCERNS FOR STRONG STORMS SHOULD BE CONFINED TO THE FIRST 60-90 MINUTES OF THIS FORECAST CYCLE...AND ONCE THE MOST INTENSE STORMS MOVE OUT PRECIP SHOULD BE LIMITED TO SHOWERS IN THE 02-04Z TIME FRAME. FOR THE REMAINDER OF THE NIGHT JUST EXPECT SOME SCATTERED SC AND MID DECK...ALTHOUGH AS MENTIONED ABOVE WILL HAVE TO MONITOR FOR THE REFORMATION OF THE SC FORMING A DECK OF MVFR CIGS. TRUETT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 30, 3:37 PM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 337 PM CDT FRI APR 30 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 337 PM CDT FRI APR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS...SOME SEVERE...WILL MOVE ACROSS MISSOURI AND ILLINOIS. THE SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES. MODERATE RIVER FLOODING CONTINUES ALONG THE MISSISSIPPI RIVER NEAR CHESTER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST MISSOURI INTO SOUTH CENTRAL ILLINOIS LATE SATURDAY INTO SATURDAY NIGHT. THE PRIMARY THREAT WILL BE LARGE HAIL AND POSSIBLY DAMAGING WINDS. IN ADDITION...HEAVY RAINFALL IS ALSO POSSIBLE WHICH MAY LEAD TO RISES ON AREA CREEKS AND STREAMS. MODERATE RIVER FLOODING IS EXPECTED TO CONTINUE ALONG THE MISSISSIPPI RIVER NEAR CHESTER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Local storm report, Apr 30, 7:29 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
729 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM LIGHTNING CASEYVILLE 38.63N 90.03W
04/30/2010 ST. CLAIR IL TRAINED SPOTTER
LIGHTING STRUCK TREE...SPLITTING IT IN HALF....
&&
TRUETTLocal storm report, Apr 30, 7:42 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
742 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM LIGHTNING 4 E SULLIVAN 38.22N 91.10W
04/30/2010 FRANKLIN MO TRAINED SPOTTER
LIGHTING STRUCK TREE...SPLITTING IT IN HALF....
&&
CORRECTED COUNTY/STATE...LOCATION
SIPPRELLLocal storm report, Apr 30, 8:03 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
803 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HEAVY RAIN 5 W RICHWOODS 38.17N 90.93W
04/30/2010 M1.00 INCH WASHINGTON MO TRAINED SPOTTER
SPOTTER MEASURED 1 INCH OF RAIN THAT FELL IN THE LAST
30 MINTUES
&&
CARNEYLocal storm report, Apr 30, 8:43 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
843 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TORNADO 5 NW HILLSBORO 38.28N 90.63W
04/30/2010 JEFFERSON MO TRAINED SPOTTER
SIGNIFICANT TREE DAMAGE....SOME TREES SNAPPED
OFF...POLE BARN DESTROYED.
&&
TRUETTLocal storm report, Apr 30, 8:47 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
847 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM HEAVY RAIN 7 S STEELVILLE 37.87N 91.36W
04/30/2010 M1.80 INCH CRAWFORD MO TRAINED SPOTTER
&&
TRUETTLocal storm report, Apr 30, 8:55 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
855 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM TORNADO 2 NE HILLSBORO 38.25N 90.54W
04/30/2010 JEFFERSON MO LAW ENFORCEMENT
A TREE FELL ONTO A HOME CAUSING SIGNIFICANT DAMAGE
&&
CARNEYThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Lincoln, IL (KILX), 00:00Z
2.0 hours before the tornado, 246 km from the path. May 1, 2010.
- Mixed-layer CAPE
- 1090 J/kg
- Mixed-layer CIN
- -60 J/kg
- Surface CAPE
- 1063 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 340 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 10.4
- 0-3 km lapse rate
- 5.8 K/km
Lincoln, IL (KILX), 12:00Z
10.0 hours after it, 246 km from the path. May 1, 2010.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -79361 J/kg
- Surface CAPE
- 46 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
- 0-3 km lapse rate
- 4.9 K/km
The surface observations
Cahokia/St Louis (CPS), 26 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC | 71.6 | 64.4 | 170° 8 kt | 17 | 1000.3 | |
| 00:53 UTC | 72 | 65 | 160° 8 kt | 1000 | TS | |
| 01:53 UTC | 71 | 66 | 160° 8 kt | 1001 | -TSRA | |
| 02:15 UTC | 69.8 | 66.2 | 250° 11 kt | 16 | 1002.4 | +TSRA BR |
| 02:28 UTC | 68 | 66.2 | 70° 5 kt | 1001 | -TSRA BR | |
| 02:32 UTC | 68 | 66.2 | 4 kt | 1001.7 | -TSRA BR | |
| 02:51 UTC | 68 | 66.2 | 170° 6 kt | 1002.4 | TSRA BR | |
| 02:53 UTC | 68 | 66 | 170° 5 kt | 1002.4 | TSRA BR | |
| 03:17 UTC | 66.2 | 64.4 | 5 kt | 15 | 1003 | TSRA BR |
| 03:53 UTC | 66 | 64 | 0° 0 kt | 1002 | VCTS |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The St Louis radar (KLSX), 55 km away, was scanning. The volume nearest the touchdown began at 01:57 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 00:15 UTC | LIGHTNING | Caseyville | St. Clair, IL | LIGHTING STRUCK TREE...SPLITTING IT IN HALF.... |
| 01:58 UTC | TSTM WND GST 80 | 2 Ssw Burksville | Monroe, IL | |
| 02:00 UTC | TSTM WND GST 70 | 4 S Columbia | Monroe, IL | |
| 02:08 UTC | LIGHTNING | Columbia | Monroe, IL | STRUCTURAL FIRE DUE TO LIGHTNING STRIKE |
| 02:28 UTC | LIGHTNING | Dupo | St. Clair, IL | STRUCTURAL FIRE DUE TO LIGHTNING STRIKE |
| 02:30 UTC | HAIL 0.25 | Edwardsville | Madison, IL | |
| 02:30 UTC | HAIL 0.25 | Glen Carbon | Madison, IL | |
| 02:33 UTC | TSTM WND DMG | Maryville | Madison, IL | POWER OUTAGES REPORTED IN MARYVILLE |
| 02:35 UTC | HAIL 0.25 | Edwardsville | Madison, IL | |
| 02:44 UTC | LIGHTNING | Brooklyn | St. Clair, IL | STRUCTURAL FIRE DUE TO LIGHTNING STRIKE WITHIN CITY LIMITS |
| 02:50 UTC | LIGHTNING | Fairview Heights | St. Clair, IL | IN HOLLYWOOD HEIGHTS ... STRUCTURAL FIRE RESULTANT OF LIGHTNING STRIKE |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2010 tornado in IllinoisEvery tornado in Illinois since 1950Warnings in force in Illinois nowThe forecast where you are
The other tornadoes of April 30, 2010
24 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 30 | 5:49 PM CDT | EF1 | Ozark, AR to MO | 16.0 | 440 | $40,000 | ||
| April 30 | 5:50 PM CDT | EF0 | Iron, MI | 0.4 | 100 | $15,000 | ||
| April 30 | 6:12 PM CDT | EF1 | Ozark, MO | 3.7 | 440 | $80,000 | ||
| April 30 | 6:14 PM CDT | EF0 | Ozark, MO | 0.8 | 100 | |||
| April 30 | 6:24 PM CDT | EF1 | Ozark, MO | 11.1 | 1,320 | $875,000 | ||
| April 30 | 6:50 PM CDT | EF1 | Crawford, MO | 1.9 | 100 | |||
| April 30 | 6:56 PM CDT | EF3 | Conway, AR | 20.3 | 700 | 1 | 15 | $4.1 million |
| April 30 | 7:00 PM CDT | EF1 | Green Lake, WI | 2.0 | 100 | $130,000 | ||
| April 30 | 7:05 PM CDT | EF1 | Howell, MO | 2.7 | 1,320 | $750,000 | ||
| April 30 | 7:15 PM CDT | EF0 | Marquette, WI | 8.2 | 50 | |||
| April 30 | 7:15 PM CDT | EF0 | Marquette, WI | 7.3 | 50 | |||
| April 30 | 7:46 PM CDT | EF1 | Grant, AR | 2.8 | 75 | $40,000 | ||
| April 30 | 7:48 PM CDT | EF1 | Van Buren, AR | 8.9 | 150 | $165,000 | ||
| April 30 | 7:55 PM CDT | EF2 | Conway, AR | 11.8 | 200 | $1.9 million | ||
| April 30 | 7:59 PM CDT | EF2 | Grant, AR | 18.0 | 550 | 8 | $4.3 million | |
| April 30 | 8:08 PM CDT | EF1 | Jefferson, MO | 18.3 | 581 | |||
| April 30 | 8:35 PM CDT | EF2 | Pulaski, AR | 34.7 | 1,000 | $5.2 million | ||
| April 30 | 8:37 PM CDT | EF2 | Howard, AR | 1.9 | 150 | $200,000 | ||
| April 30 | 8:50 PM CDT | EF2 | Monroe, IL | 7.2 | 350 | |||
| April 30 | 9:05 PM CDT | EF0 | Iron, MO | 0.3 | 50 | |||
| April 30 | 9:55 PM CDT | EF1 | White, AR | 2.4 | 150 | $200,000 | ||
| April 30 | 10:24 PM CDT | EF0 | Howard, AR | 0.8 | 75 | $5,000 | ||
| April 30 | 10:40 PM CDT | EF3 | Jackson, AR | 7.7 | 1,000 | $1.0 million | ||
| April 30 | 10:52 PM CDT | EF1 | Dallas, AR | 1.9 | 50 | $40,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.